Search the Community
Showing results for tags 'carbidopa'.
Found 4 results
I was formally diagnosed in 2011. Shortly after this occurred, because I have a 40 year background in natural medicine, I started to try various natural protocols that had been shown to be effective for some people with Parkinson's. One of the first approaches I tried was Mucuna. Within a month, I dropped this approach because it seemed to be doing nothing for me. Little did I know that it would not be many years before I found out that virtually all the Mucuna supplements in the states contained usually no more than 15-18% L-Dopa. This information made it easier to understand why I had experienced no success with it. In 2016, I was contacted by a friend with Parkinson's who lives in Europe and had been taking Mucuna extract that was 98 - 99% L-Dopa. Roughly 3.5 years ago, I became so dysfunctional due to the symptoms of Parkinson's that I became almost bedridden for 2.5 years and 100% dependent on my wife for all daily activities. I took Mucuna extract at the 2.5 year point of being stuck in bed and in less than a week, I was out of bed and 98% independent. I will say that again... In less than a week, I was out of bed and 98% independent. I started with 250 milligrams 4 x/day. Now, 1 year later, I take between 800 -1,000 milligrams 5x/day and have been using that dosage for approximately 6 months. Here's my concern... There is much information online that states that long term use of Mucuna is safe. However, it is clear that the substance used in all of that exploration was the whole herb. I have not been able to find any information regarding long term use of Mucuna EXTRACT. ANY HELP WITH THIS EXPLORATION WOULD BE DEEPLY APPRECIATED! This month I am starting a kind of an "alchemical" experiment. I have placed one pound of Mucuna whole herb from Banyan Botanicals into a gallon jar and have filled it with the highest quality Vodka I could find here. I am not able to get grain alcohol where I live. I have placed the jar in a dark cupboard and am shaking it vigorously each day. After roughly three weeks, I will add my Mucuna whole herb "tonic" to the Mucuna extract each time I take it.
I am asking behalf of my friend who is 55 yrs old male and he was diagnosed since 2010. Current medication 7am : Stalevo 100/25/200, Sinemet CR 50/200 mg, Azilect 1 mg, P.K. Merz 100 mg, Mirapex ER 0.75 mg, 11 am : Stalevo 100/25/200, Sinemet CR 50/200 mg 3 pm : 11 am : Stalevo 100/25/200, Sinemet CR 50/200 mg 7pm : Stalevo 100/25/200, Sinemet CR 50/200 mg, P.K. Merz 100 mg, Mirapex ER 0.75 mg, Issues: 1. Stiffness on the neck 2. Dyskinesia from lunch time 3. Long off time due to wearing off 4.. Carbidopa exceeds daily maximum of 200 mg : his total is 300 mg His doctor recommended to have DBS but he wants to adjust medication. This is my opinion about his medication and question. 1. I remember reading your advice to take Azilect one hour after Levodopa to have less side effect from Azilect whch is dyskinesia. Therefore, take Azilect at 8am 2. I think entacapone in Stalevo makes dyskinesia worse. If he stop take Stalevo, he also can stop take P.K. Merz which is to control dyskinesia. 3. Levodopa daily maximum is 1500 mg but if you take 1500 mg of Levodopa, carbidopa would be 375 and daily maximum is 200 mg. My friend takes Sinemet CR 50/200 mg and Stalevo 100/25/200 mg 4 times and Carbidopa is overdose. How would you solve this issue? Thank you.
TheOtherOne posted a topic in Ask The DoctorFifty-nine year old male with a fairly recent "probable" diagnosis of PD by an MDS after having a right hand/arm tremor (my only symptom) for almost ten months. Tried Propranolol (20mg, 1x daily), then Trihexyphendidyl (2mg, 1x daily), then Amantadine (100mg, 3x daily) with none affecting my tremor. In a previous post of mine on this forum where I asked you about Amantadine's effectiveness, you kindly responded the above meds were not optimum for treating tremor. You said Sinemet or a dopamine agonist would be better. Early this week in my follow-up visit, my MDS did prescribe Carbidopa/Levodopa (25-100mg, 3x daily) and stopped the Amantadine. How long is typical before I might notice a difference in my tremor? 1 week? 2 weeks? 1 month? I've read on this forum where some patients experience an almost immediate effect, but it looks like the length of time before it starts affecting tremors varies quite a bit, too. I'm just trying to set a reasonable expectation in my mind for the time frame before, hopefully, I see an improvement in my tremor. I have a follow-up MDS appointment in six weeks. Thank you for your time and commitment to helping people in this forum.
rappleman posted a topic in Ask The Doctorhttp://www.ncbi.nlm.nih.gov/pubmed/25364278 http://www.ncbi.nlm.nih.gov/pubmed/25484598 These two new journal articles appear significant (you may think otherwise) but if so would be very interested to know if you think there are clinical implications eg perhaps lower ratio carbidopa to levodopa, B6 supplementation, whatever... Thank you!